Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 331, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 28, 2015, 11:09 PM EST for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 11:09 PM EST (04:09 UTC)
- Expired
- Dec 29, 2015, 5:21 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, IN, Tippecanoe County, IN, White County, IN
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Oakdale Dam (MCXI3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
070
WGUS43 KIND 290409
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1109 PM EST MON DEC 28 2015
...The National Weather Service at Indianapolis has issued a Flood
Warning for the following river in north central Indiana...
Tippecanoe River...
.Extensive lowland flooding will occur along the Tippecanoe River
downstream of Oakdale Dam in Carroll County. NIPSCO reported the flow
from Oakdale Dam had exceeded 13,000 cubic feet per second.
Several inches of rainfall has occurred across
central Indiana during the last few days. Keep in mind there may be
more than one crest. Remain alert until a significant fall occurs in
the Tippecanoe River.
Precautionary/Preparedness Actions...
Persons with interests threatened by rising water should take
precautions immediately. Flooding will become extensive. Several
local roads... river parks and recreational areas will flood.
Motorists should not attempt to drive through any flooded roads. Turn
around...Do not drown. Keep children away from flooded areas.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC015-157-181-291021-
/O.NEW.KIND.FL.W.0331.151229T0409Z-151229T1021Z/
/MCXI3.1.ER.151229T0231Z.151229T0348Z.151229T0421Z.NO/
1109 PM EST MON DEC 28 2015
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Tippecanoe River downstream of Oakdale Dam.
* At 1045 PM Monday the flow was...13929 cfs.
* Flood flow is 13,000 cfs.
* Extensive lowland flooding with a few evacuations possible and
minimal property damage. Flood flow releases from Oakdale Dam
between 13,000 and 18,000 cubic feet per second. More extensive
flooding may develop. Some local river roads in Carroll...White and
Tippecanoe counties flood.
&&
LAT...LON 4066 8677 4060 8678 4051 8682 4049 8676
4059 8673 4066 8674
$$
LEEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 28, 10:05 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 28, 10:05 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 PM EST MON DEC 28 2015 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 223 PM EST MON DEC 28 2015 A DEPARTING LOW PRESSURE SYSTEM WILL TAKE THE RAIN WITH IT TONIGHT. A WEAK SYSTEM COULD BRING SOME LIGHT RAIN OR LIGHT SNOW ON WEDNESDAY...OTHERWISE DRY WEATHER CAN BE EXPECTED. TEMPERATURES WILL COOL TO BELOW AVERAGE BY THE END OF THE WEEK. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 957 PM EST MON DEC 28 2015 UPDATE... LOWERED POPS FOR THE REMAINDER OF THIS EVENING/TONIGHT TO CORRESPOND WITH CURRENT RADAR TRENDS. MOST OF THE RAIN HAS MOVED OUT OF CENTRAL INDIANA ALREADY...BUT THERE IS ANOTHER BAND OVER EASTERN ILLINOIS. SO...WILL NOT GO WITH A DRY FORECAST ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE FORECAST AREA UNTIL LATE TONIGHT. CURRENT TEMPS ACROSS THE AREA ARE GENERALLY IN THE MID TO UPPER 40S WITH SOME LOWER 50S ACROSS THE SOUTHEASTERN COUNTIES. OVERNIGHT LOWS ARE STILL PROJECTED TO BOTTOM OUT IN THE MID 30S TO LOW 40S. WINDS REMAIN BREEZY OUT OF THE SOUTHWEST WITH SUSTAINED SPEEDS OF 10 TO 15 MPH...GUSTING UP TO 35 MPH. UPDATED GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION... BY 03Z WILL ONLY GO CHANCE OR LOWER CATEGORY POPS WITH SOME LINGERING FORCING WITH THE UPPER SYSTEM. BY 12Z ALL POPS WILL BE GONE. BASED ON CURRENT TRENDS ON SATELLITE...THERE COULD BE SOME BREAKS IN THE CLOUDS THIS EVENING AFTER THE FRONT PASSES...BUT CLOUDS SHOULD FILL BACK IN SHORTLY AFTER. WILL KEEP SKIES MOSTLY CLOUDY. USED A MODEL BLEND FOR LOW TEMPERATURES. && .SHORT TERM.../TUESDAY THROUGH THURSDAY/ ISSUED AT 223 PM EST MON DEC 28 2015 FOCUS IS ON SKY AND THEN ON ANY CHANCES FOR PRECIPITATION ON WEDNESDAY. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED. SATELLITE SHOWS EXTENSIVE LOW CLOUDS BEHIND THE DEPARTING SYSTEM...AND MODEL TIME SECTIONS SHOW PLENTY OF LOW LEVEL MOISTURE HANGING AROUND. WILL THUS KEEP SKIES MOSTLY CLOUDY ON TUESDAY. CLOUDS WILL INCREASE TUESDAY NIGHT AHEAD OF ANOTHER SYSTEM...SO WENT MOSTLY CLOUDY THEN TOO. ON WEDNESDAY...CENTRAL INDIANA WILL BE ON THE FRINGE OF AN UPPER TROUGH TO THE NORTHWEST AND A SURFACE LOW TO THE SOUTHEAST. WEAK LIFT FROM THESE SYSTEMS PLUS LIMITED MOISTURE WILL LEAD TO ONLY SLIGHT CHANCE POPS MOST AREAS DURING THE DAY WEDNESDAY. BASED ON EXPECTED THERMAL PROFILES...WENT A MIX OF RAIN AND SNOW ACROSS THE NORTHWEST 2/3 OF THE AREA WITH JUST RAIN SOUTHEAST. HIGH PRESSURE SHOULD THEN BUILD IN AND KEEP THE WEATHER DRY INTO THURSDAY. FOR TEMPERATURES...MAV MOS LOOKS TOO WARM...ESPECIALLY ON TUESDAY GIVEN EXPECTED CLOUD COVER. STAYED CLOSER TO A BLEND OF RAW MODEL NUMBERS FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 202 PM EST MON DEC 28 2015 DRY AND COLD WEATHER EXPECT FOR THE EXTENDED AS BROAD SURFACE HIGH PRESSURE FROM WESTERN CANADA TO THE OHIO VALLEY WILL ALLOW FOR WESTERN CANADIAN AIR TO FILTER IN OVER CENTRAL INDIANA THROUGH SATURDAY. THE CENTER OF THE HIGH WILL EVENTUALLY SETTLE OVER THE OHIO VALLEY ON MONDAY. ALOFT...DETERMINISTIC MODELS AND ENSEMBLES AGREE ON SLIDING A BROAD NORTHERN STREAM TROUGH OVER THE AREA ON FRIDAY. HOWEVER...BETTER MOISTURE WITH THIS SYSTEM WILL BE WELL NORTH OF THE AREA...ACROSS THE UPPER GREAT LAKES. THUS...WILL KEEP THURSDAY NIGHT AND FRIDAY DRY. AFTER THAT...ANOTHER WAVE IN THE NORTHWEST FLOW ALOFT WILL DROP SOUTHEAST ACROSS THE AREA ON SUNDAY. AGAIN...WITH MOISTURE LACKING...WILL KEEP IT DRY SUNDAY AND FOR THE EXTENDED OVERALL THROUGH MONDAY. REGIONAL BLEND WITH SLIGHTLY BELOW NORMAL TEMPERATURES LOOKS GOOD THROUGHOUT WEEKEND AND MONDAY. AFTERNOON HIGHS WILL MOSTLY BE IN THE 30S. HOWEVER...HIGHS FRIDAY MAY NOT REACH 30 DEGREES NORTH OF INTERSTATE 70. OVERNIGHT LOWS IN THE UPPER TEENS AND LOWER 20S LOOK GOOD THURSDAY NIGHT AND FRIDAY NIGHT. OTHERWISE...LOWS SHOULD BE IN THE LOWER TO MID 20S. && .AVIATION /DISCUSSION FOR 29/0300Z TAF UPDATE/... ISSUED AT 936 PM EST MON DEC 28 2015 HAVE REMOVED TEMPO GROUPS FOR LINGERING RAINFALL THIS EVENING AND GENERALLY CONTINUED A PESSIMISTIC TREND OF MVFR CEILINGS OVERNIGHT. HOWEVER...MODELS/GUIDANCE REALLY STRUGGLING WITH CURRENT CONDITIONS. THIS RESULTS IN LOW CONFIDENCE OF MVFR CEILINGS ALL NIGHT BUT CONTINUED THE PREVIOUS THINKING DUE TO SOME POCKETS OF LOWER CEILINGS UPSTREAM. PREVIOUS DISCUSSION FOLLOWS... GUSTY WINDS OF 25-30 KTS WILL CONTINUE OVERNIGHT AT KIND AND KLAF AND 20-25 KTS AT KBMG AND KHUF. AS AN OCCLUDED FRONT MOVES FROM SOUTH TO NORTH ACROSS THE AREA...SOUTH WINDS WILL VEER TO THE WEST BY TUESDAY WITH GRADUALLY DECREASING SPEEDS OF AROUND 10 KTS BY THE END OF THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50/TDUD SHORT TERM...50 LONG TERM....MK AVIATION...LEE
Hazardous weather outlook, Dec 28, 7:38 PM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 738 PM EST MON DEC 28 2015 INZ021-028>031-035>049-051>057-060>065-067>072-300045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 738 PM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS. BREEZY. HAZARDS: FLOODING. DIFFICULTIES DRIVING. LIGHTNING. TIMING: BREEZY WITH POSSIBLE THUNDERSTORMS THROUGH LATE EVENING. DISCUSSION: RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER AS A LOW PRESSURE SYSTEM CONTINUES ITS TRACK THROUGH THE MIDWEST. MUCH QUIETER CONDITIONS SHOULD DEVELOP LATE TONIGHT AS IT MOVES AWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: FLOODING FROM RECENT HEAVY RAINS WILL CONTINUE. OTHERWISE THE WEATHER SHOULD BE QUIET. DISCUSSION: HIGH PRESSURE WILL RESULT IN A MOSTLY DRY BUT RELATIVELY COLD PERIOD. THE ONLY CHANCE FOR RAIN AND A RAIN/SNOW MIX WILL BE ON WEDNESDAY AS AN UPPER LOW PASSES TO THE NORTH...BUT NO ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 7:56 AM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 13 hr |
| Dec 29, 10:23 AM EST | River Flood Warning | IND | Henry, Rush, Shelby | 6 hr |
| Dec 29, 10:23 AM EST | River Flood Warning | IND | Howard | 24 hr |
| Dec 29, 10:23 AM EST | River Flood Warning | IND | Decatur | 24 hr |
| Dec 29, 10:23 AM EST | River Flood Warning | IND | Johnson | 18 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.